Blogs


Notices

OMG how I itch!!!!

Old 09-17-2017, 12:04 PM
  # 1 (permalink)  
Member
Thread Starter
 
Join Date: Aug 2017
Posts: 3
OMG how I itch!!!!

Ok i guess i'm in denial....
Here in Australia drinking is part of the culture and is almost a sport. I'm 67 and have been pretty much drinking most of my adult life. I've been pretty lucky with my addictions and over the years have been able to quit smoking, recreational drugs and my relationship with alcohol has been pretty relaxed. Until now....
I quit sugar and alcohol a month ago because i need to lose weight and the booze kills my willpower. Quitting was pretty easy for me even though i've been drinking pretty much every night, wine mostly for the past ten years or so. What i didn't expect was the ITCH!
My God its driving me crazy! I didn't connect it to alcohol withdrawal because it only started after a few weeks, when i thought it was all behind me. Can this really be withdrawal related? Jeez how long does it last???
Nothing much helps and i cant sleep. I want to stay dry and lose weight but this is one heavy price to pay....
Any advice would be fab!

Last edited by Sydneyhom; 09-17-2017 at 12:07 PM. Reason: New Info
Sydneyhom is offline  
Old 09-17-2017, 01:25 PM
  # 2 (permalink)  
Member
 
Join Date: Oct 2016
Location: Europe
Posts: 793
You might be better off seeing a doctor to get it checked out. Drinking isn't going to fix anything.
teaorcoffee is offline  
Old 09-17-2017, 01:30 PM
  # 3 (permalink)  
Member
 
Join Date: Jul 2017
Posts: 322
Don't forget wine has sugar. You just doubled your body's withdrawal feeling.

I suggest not just "quitting" sugar, but manage your portions of all food and try to eat less , and at least go for a walk every day.

Over time reduce sugar.
Renvate is offline  
Old 09-17-2017, 01:33 PM
  # 4 (permalink)  
bona fido dog-lover
 
least's Avatar
 
Join Date: Mar 2008
Location: eastern USA
Posts: 84,789
Blog Entries: 32
Itching is one symptom of withdrawal but it does go away with time. In the meantime, you might want to mention it to your doctor.
least is online now  
Old 09-17-2017, 01:54 PM
  # 5 (permalink)  
Member
 
blueberry2015's Avatar
 
Join Date: Jul 2015
Location: UK
Posts: 1,074
Blog Entries: 7
I would advise seeing your doctor on this one, gets some blood tests done on your liver function x
blueberry2015 is offline  
Old 09-17-2017, 01:58 PM
  # 6 (permalink)  
Member
 
Join Date: Mar 2015
Location: London
Posts: 170
I get the itch if I use and withdrawing, baths with Epsom salts is nice but only Temporarily, try not to feed it by itching my eyes and soles of the feet are the worst.
IWalkTheLine is offline  
Old 09-17-2017, 02:09 PM
  # 7 (permalink)  
Member
 
Join Date: Jan 2016
Location: London
Posts: 2,040
Weeks in I went through a phase of serious itching...ended up having to buy some calamine lotion. It helped and after a few weeks the itching stopped.
nova84 is offline  
Old 09-26-2017, 01:45 PM
  # 8 (permalink)  
Member
Thread Starter
 
Join Date: Aug 2017
Posts: 3
Originally Posted by least View Post
Itching is one symptom of withdrawal but it does go away with time. In the meantime, you might want to mention it to your doctor.
Thanks for your concern. I've now seen a skin specialist and it turns out that I suddenly and inexplicably have developed Discoid Eczema. Since I've never had skin issues before I asked why and the Doc said that it is possible but not proven, that it could be linked to my Liver detoxifying. I'm now dry for almost two months and the itch and rash finally seems to be diminishing. If the itch gets unpleasant I take an antihistamine tablet (Zyrtec), which seems to help enough for me to sleep.
I appreciate the advice I have received from the forum and will report anything of value that I might discover, should this happen to anyone else.
Cheers
Sydneyhom is offline  
The Following User Says Thank You to Sydneyhom For This Useful Post:
topspin (09-26-2017)

Currently Active Users Viewing this Thread: 1 (0 members and 1 guests)
 
Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off




All times are GMT -7. The time now is 04:01 PM.